Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 253, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 22, 2011, 4:52 PM EDT for Floyd County, Johnson County, Magoffin County, Kentucky. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 22, 2011, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS53 KJKL 222052 SVRJKL KYC071-115-153-222145- /O.NEW.KJKL.SV.W.0253.110722T2052Z-110722T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY... SOUTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY... EASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 545 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GYPSY...OR 8 MILES SOUTHEAST OF SALYERSVILLE...AND MOVING NORTH AT 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...SWAMPTON...GYPSY...CONLEY STATION...BRAINARD... ROYALTON...SUBLETT...MARSHALLVILLE...SKAGGS...WEST ROYALTON STATION...BONANZA...IVYTON...BRADLEY...RICEVILLE...CONLEY...BURNING FORK...MASHFORK...SWAMP BRANCH...MASON AND BALLOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3779 8309 3780 8282 3763 8284 3760 8305 TIME...MOT...LOC 2052Z 183DEG 4KT 3765 8297 WIND...HAIL 60MPH 0.75IN $$ GEOGERIAN
2 follow-up statements
171 WWUS53 KJKL 222104 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 504 PM EDT FRI JUL 22 2011 KYC071-115-153-222145- /O.CON.KJKL.SV.W.0253.000000T0000Z-110722T2145Z/ JOHNSON KY-MAGOFFIN KY-FLOYD KY- 504 PM EDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN FLOYD...EASTERN MAGOFFIN AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GYPSY...OR 8 MILES SOUTHEAST OF SALYERSVILLE...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...CONLEY STATION...BRAINARD...ROYALTON...SUBLETT... MARSHALLVILLE...SKAGGS...WEST ROYALTON STATION...BONANZA... BRADLEY...IVYTON...RICEVILLE...CONLEY...BURNING FORK...MASHFORK... SWAMP BRANCH...MASON...BALLOT...DOBSON AND LAKESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3779 8309 3780 8282 3763 8284 3760 8305 TIME...MOT...LOC 2105Z 183DEG 4KT 3766 8297 WIND...HAIL 60MPH <.50IN $$ GEOGERIAN
807 WWUS53 KJKL 222143 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 543 PM EDT FRI JUL 22 2011 KYC071-115-153-222153- /O.EXP.KJKL.SV.W.0253.000000T0000Z-110722T2145Z/ JOHNSON KY-MAGOFFIN KY-FLOYD KY- 543 PM EDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD...EASTERN MAGOFFIN AND SOUTHWESTERN JOHNSON COUNTIES WILL EXPIRE AT 545 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3779 8309 3780 8282 3763 8284 3760 8305 TIME...MOT...LOC 2143Z 183DEG 4KT 3770 8297 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:56 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 22, 3:56 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT FRI JUL 22 2011 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED THE BIG STORY CONTINUES TO BE THE HEAT. WILL KEEP THE HEAT ADVISORY AND WARNINGS OUT...PARTLY BECAUSE WE HAVE HAD SO MANY CONSECUTIVE DAYS OF HIGH HEAT...HIGH RELATIVE HUMIDITY AND TEMPERATURE STAYING NEAR THE MID 70S AT NIGHT. THIS IS A POTENTIALLY DEADLY SITUATION FOR FOLKS THAT DO NOT HAVE ACCESS TO AIR CONDITIONING. THE UNSTABLE MOIST CONDITIONS ARE CONTINUING THROUGH SUNDAY NIGHT. THIS MEANS THAT THE PATTERN WITH THUNDERSTORMS POPPING UP IN THE EARLY MORNING AND AGAIN IN THE AFTERNOON SHOULD CONTINUE. I DO NOT HAVE GREAT CONFIDENCE IN ANY ONE MODEL AS FAR AS TRACKING ANY PERTURBATIONS ROTATING AROUND THE RIDGE...SO HAVE LEANED TOWARD PERSISTENCE. FOR TEMPERATURES...THE RAW MOS CONTINUES TO BE RUNNING HIGH...SO GENERALLY WENT WITH A BLEND OF THE BIAS AND ELEVATION CORRECTED MODEL CONSENSUS AND THE CONSENSUS MOS...FOR THE TEMPERATURES. THE MAIN CONCERN FOR THIS EVENING IS SOME MINOR NUISANCE FLOODING ASSOCIATED WITH THE MOISTURE LADEN SLOW MOVING THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER. THE SPC WAS SHOWING SOME BIG NUMBERS FOR CAPE IN THE EASTERN PORTION OF THE FORECAST AREA...SO THIS IS THE AREA THAT IS MOST LIKELY TO SEE SOME ONE OR TWO SEVERE THUNDERSTORMS THIS EVENING. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED THE MODELS REMAIN IN REASONABLE AGREEMENT THROUGH THE PERIOD WITH THE UPPER RIDGE HAVING SHIFTED TO THE WEST AND SOUTHWEST AND A TROUGH OVER THE GREAT LAKES AND EASTERN SEABOARD INITIALLY. THE MODELS PROG HEIGHTS TO THEN RISE LOCALLY THROUGH MID WEEK TO THU WITH THE RIDGE AXIS GENERALLY ALIGNED WEST TO EAST FROM THE MID MS VALLEY TO THE APPALACHIANS. THE 12Z GFS IS HIGHER WITH THE HEIGHTS BY THU AND NOT AS FAST TO SHIFT THE RIDGE EAST AS THE 12Z ECMWF. THIS IS LIKELY DUE TO A WEAKER NORTHERN US TROUGH BY 0Z FRI. THE 0Z/12Z GFS ENSEMBLE MEAN HOLD ONTO THE EAST TO WEST ORIENTED RIDGE THROUGH AT LEAST 0Z FRI. THE 12Z ECMWF BROUGHT MOISTURE BACK INTO THE REGION QUICKER THAN THE 0Z ECMWF BY THU INTO FRI. PER ISC COORDINATION AND LEANING TOWARD 12Z GFS/12Z GFSENSEMBLE MEAN...OPTED TO GO WITH THE RIDGE AXIS HOLDING ON OVER THE AREA ON WED INTO THU. THE OTHER RECENT TREND IN RECENT MODEL RUNS IS FOR A DRIER AIRMASS BY LATE MON NIGHT INTO TUE UNDER SFC HIGH PRESSURE. FOR NOW...KEPT POPS IN THE CHANCE RANGE FOR MON AND NEARLY THE SAME MON EVENING COMPARED TO THE PREVIOUS FORECAST AS CONVECTION IS ANTICIPATED IN ADVANCE OF A SFC COLD FRONT AND ASSOCIATED TROUGH MOVING BY. THE FRONT SHOULD EXIT THE REGION ON MON EVENING WITH SFC AND UPPER LEVEL HIGH PRESSURE DOMINATING FOR THE MOST OF THE REST OF THE PERIOD. THE MAIN CHANGES MADE WITH THIS CYCLE WERE TO GO WITH DRY POPS ON TUE AS THE MODEL CONSENSUS IS FOR HIGH PRESSURE TO BRING IN A DRIER AIRMASS AND SHOULD KEEP CONVECTION AT BAY. EVEN STILL DEWPOINT MODERATION SHOULD BE BRIEF FALLING INTO THE UPPER 60S PERHAPS BRIEFLY MID 60S MON NIGHT OR TUE. HOWEVER...MANY LOCATIONS HAVE BEEN WET RECENTLY AND MORE RAIN SHOULD OCCUR BY THE EXTENDED TIME FRAME. EVAPOTRANSPIRATION SHOULD KEEP THE DEWPOINTS TOWARD THE HIGHER END OF GUIDANCE. PERSISTENCE FROM THIS SUMMER SEASON SUPPORTS THIS. WENT DRY WITH POPS ON WED WED DUE TO RISING HEIGHTS THAT SHOULD LEAD TO SUFFICIENT SUBSIDENCE TO PRECLUDE DIURNAL CONVECTION. MODEL GUIDANCE OTHER THAN 12Z ECMWF SUPPORTS A DRY FORECAST FOR THU AS WELL. A VERY ISOLATED THUNDERSTORM MIGHT OCCUR WED OR THU...BUT LOW CONFIDENCE AND COVERAGE IF ANY DID DEVELOP EITHER DAY SHOULD BE VERY MEAGER. RETURN FLOW AND DISTURBANCES POSSIBLY MOVING AROUND THE RIDGE COULD LEAD TO SHRA/TSRA DEVELOPMENT ON FRI AND WENT WITH SLIGHT POPS THEN. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE STORM WILL HAVE PRETTY HEAVY RAIN...SO EXPECT IFR OR LOWER FOR ANY STORMS THAT MOVE ACROSS THE TAF STATIONS TODAY. ANTICIPATE PATCHY DENSE FOG DEVELOPING IN THE VALLEYS...ESPECIALLY IN PLACES THAT SEE RAIN TODAY. HAVE INCLUDED A TEMPO TO ALL SITES FOR VSBY DOWN TO IFR. WINDS THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE OUTSIDE OF THE IMMEDIATE VICINITY OF ANY STRONGER STORM. EXPECT PATCHY DENSE FOG AGAIN NEAR DAWN WHICH SHOULD BE BURNING OFF BY ABOUT 13Z. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083-084. HEAT ADVISORY UNTIL 9 PM EDT SATURDAY FOR KYZ085>088-104-106>120. && SHORT TERM...JJ LONG TERM...JP AVIATION...JJ
Hazardous weather outlook, Jul 22, 4:05 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT FRI JUL 22 2011 KYZ044-050>052-058>060-068-069-079-080-083-084-231000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 405 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THROUGH THIS EVENING. THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STORMS WILL BE SLOW MOVING...OR PASS REPEATEDLY OVER THE SAME LOCATIONS...WHICH COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ONE OF TWO STORMS MAY BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES AGAIN SATURDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ085>088-104-106>120-231000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 405 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDEX VALUES WILL TOP OUT AT BETWEEN 100 AND 105 DEGREES THROUGH THIS EVENING. THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STORMS WILL BE SLOW MOVING...OR PASS REPEATEDLY OVER THE SAME LOCATIONS...WHICH COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES AGAIN SATURDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ/JP
In the hours before
Special weather statement, Jul 22, 1:41 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 141 PM EDT FRI JUL 22 2011 KYZ110-113-115-117-118-221815- FLOYD-KNOTT-PERRY-LESLIE-LETCHER- 141 PM EDT FRI JUL 22 2011 THROUGH 215 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL FLOYD... SOUTHERN KNOTT... SOUTHEASTERN PERRY... EXTREME EAST CENTRAL LESLIE AND LETCHER. AT 139 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR DAY...OR NEAR WHITESBURG...MOVING NORTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DONGOLA AROUND 145 PM EDT...OSCALOOSA AROUND 150 PM EDT...TRAILER AROUND 155 PM EDT...HOT SPOT AROUND 200 PM EDT...LETCHER AROUND 205 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW WATER CROSSINGS AND SMALL STREAMS TO RUN FULL. JACOBSON
Special weather statement, Jul 22, 2:58 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EDT FRI JUL 22 2011 KYZ052-104-106-221930- ROWAN-ELLIOTT-MORGAN- 258 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON... EXTREME SOUTH CENTRAL ROWAN... SOUTHWESTERN ELLIOTT AND CENTRAL MORGAN. AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY ROAD...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDEX AROUND 305 PM EDT...WEST LIBERTY AROUND 310 PM EDT...YOCUM AROUND 315 PM EDT...POMP AROUND 325 PM EDT...LICK BRANCH AROUND 330 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF XX TO XX MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW WATER CROSSINGS AND SMALL STREAMS TO RUN FULL. JACOBSON
Special weather statement, Jul 22, 3:19 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT FRI JUL 22 2011 KYZ052-104-106-222000- ROWAN-ELLIOTT-MORGAN- 319 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT FRIDAY AFTERNOON... EASTERN ROWAN... WESTERN ELLIOTT AND EXTREME NORTH CENTRAL MORGAN. AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER STORE...OR 9 MILES NORTHWEST OF SANDY HOOK...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 325 PM EDT...STARK AROUND 345 PM EDT...HALDEMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. JP
Special weather statement, Jul 22, 3:47 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 347 PM EDT FRI JUL 22 2011 KYZ051-052-060-106-222015- ROWAN-BATH-MENIFEE-MORGAN- 347 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT FRIDAY AFTERNOON... EXTREME SOUTH CENTRAL ROWAN... EXTREME SOUTHEASTERN BATH... WEST CENTRAL MORGAN AND NORTHEASTERN MENIFEE. AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG WOODS...OR 8 MILES EAST OF FRENCHBURG...MOVING WEST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DENNISTON AROUND 410 PM EDT...SCRANTON AROUND 415 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, Jul 22, 4:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT FRI JUL 22 2011 KYZ052-104-222115- ROWAN-ELLIOTT- 428 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT FRIDAY AFTERNOON... CENTRAL ROWAN AND NORTHWESTERN ELLIOTT. AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATES...OR 6 MILES NORTHEAST OF MOREHEAD...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 445 PM EDT...ELLIOTTVILLE AROUND 455 PM EDT...HALDEMAN AROUND 500 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:25 AM EDT | Heat Advisory | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 14 more | 64 hr |
| Jul 22, 8:53 AM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jul 22, 9:59 AM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 2 hr |
| Jul 22, 2:38 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Jul 22, 3:33 PM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jul 22, 3:40 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 80 min |
| Jul 22, 4:05 PM EDT | Areal Flood Advisory | JKL | Menifee, Morgan, Rowan | 115 min |
| Jul 22, 4:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Jul 22, 5:09 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin | 2 hr |
| Jul 22, 5:19 PM EDT | Flash Flood Warning | JKL | Floyd, Magoffin, Martin | 2 hr |
| Jul 22, 5:30 PM EDT | Areal Flood Advisory | JKL | Breathitt, Leslie, Perry | 2 hr |
| Jul 22, 5:46 PM EDT | Areal Flood Advisory | JKL | Martin | 104 min |
| Jul 22, 5:54 PM EDT | Flash Flood Warning | JKL | Breathitt, Leslie, Perry | 107 min |
| Jul 22, 6:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 104 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.